St. John's Wort & other drugs


Posted by grace anne , Mar 14,2001,09:26   Archive
Many times on the BBB there are posts of herbs, etc that are taken in the hopes of helping our situation. I'm not sure if there are some using St. John's Wort, but if there are, there is a warning out that it is dangerous to take it in conjunction with other prescription drugs. Here is a website where the article can be found. Just scroll down and you'll see this article.

graceanne in port orchard
Related link: http://komotv.com/healthwatch




Recommend Current pageAuthor Profile
Replies to this message


Re: St. John's Wort & other drugs

Re : St. John's Wort & other drugs --- grace anne
Posted by June in Toronto (June Floyd,June in Toronto), Mar 14,2001,09:32 Top of Thread Archive
Thanks, Grace Anne, I'll check the web site when my eyes get a bit better (one week since botox). I know that St.John's Wort has a light sensitivity side effect - not what we beb'ers need any more of!

June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: St. John's Wort & other drugs

Re : Re: St. John's Wort & other drugs --- June in Toronto
Posted by Evelyn , Mar 14,2001,15:16 Top of Thread Archive
I took antidepressants for a couple of years. Then when I was in the hospital after going deaf, they took all meds away at first. When they began adding them back, I didn't want to go back on the antidepreesnat. I started taking St. John's Wort with the doctor being supportive of the idea. It seemed to help for several months, then it seemed to make me depressed again. So I quit taking it, and was fine. A friend who is a nurse, and her father, who is a retired doctor were also taking it. When the nurse friend had to have surgery, the anesthiest asked her if she was taking anything. When she told them she was taking St. John's Wort, the surgery was postponed for two weeks. Seems that St. John's Wort combined with general anesthetic can cause cardiac arrest.
Evelyn



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: St. John's Wort & other drugs

Re : Re: St. John's Wort & other drugs --- Evelyn
Posted by June in Toronto (June Floyd,June in Toronto), Mar 14,2001,16:06 Top of Thread Archive
Evelyn, I was told (before I learned about the photo sensitivity) that St.John's Wort shouldn't be taken for more than 2 months at a time - the same with Kava Kava (which I prefer).
I didn't know about the effect when it is combined with general anaesthetic. Thanks for the info.

June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile